Alert archive / Wisconsin / Wind Advisories in 2019
Wind Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Oct 21, 2019, 3:50 AM CDT for Door County, Wisconsin. It took effect at Oct 21, 2019, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2019, 3:50 AM CDT (08:50 UTC)
- In effect from
- Oct 21, 2019, 10:00 AM CDT
- Expired
- Oct 21, 2019, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755 WWUS73 KGRB 210850 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 350 AM CDT Mon Oct 21 2019 WIZ022-211700- /O.CAN.KGRB.FG.Y.0012.000000T0000Z-191021T0900Z/ /O.NEW.KGRB.WI.Y.0003.191021T1500Z-191022T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 350 AM CDT Mon Oct 21 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...Southeast winds 20 to 30 mph with gusts over 40 mph. * WHERE...Door County. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to be over the northern portion of the county, especially near Deaths Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts over 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ040-050-211200- /O.EXT.KGRB.FG.Y.0012.000000T0000Z-191021T1200Z/ Kewaunee-Manitowoc- Including the cities of Kewaunee, Luxemburg, Manitowoc, and Two Rivers 350 AM CDT Mon Oct 21 2019 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Kewaunee and Manitowoc Counties, especially near the lakeshore. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. The fog will impact Interstate 43 from Sheboygan to Manitowoc, as well as parts of Highway 42 and Highway 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low-beam headlights, and keep a safe distance from other vehicles. && $$ Kurimski
2 follow-up statements
786 WWUS73 KGRB 211012 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 512 AM CDT Mon Oct 21 2019 WIZ040-050-211115- /O.CAN.KGRB.FG.Y.0012.000000T0000Z-191021T1200Z/ Kewaunee-Manitowoc- Including the cities of Kewaunee, Luxemburg, Manitowoc, and Two Rivers 512 AM CDT Mon Oct 21 2019 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities have improved across Kewaunee and Manitowoc counties, therefore the Dense Fog Advisory has been cancelled. $$ WIZ022-211815- /O.CON.KGRB.WI.Y.0003.191021T1500Z-191022T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 512 AM CDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts over 40 mph. * WHERE...Door County. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to be over the northern portion of the county, especially near Deaths Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts over 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kurimski
957 WWUS73 KGRB 211708 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1208 PM CDT Mon Oct 21 2019 WIZ022-220000- /O.CON.KGRB.WI.Y.0003.000000T0000Z-191022T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 1208 PM CDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts over 40 mph. * WHERE...Door County. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to be over the northern portion of the county, especially near Deaths Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 21, 3:45 AM CDT, 5 minutes earlier.
Area forecast discussion, Oct 21, 3:45 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 345 AM CDT Mon Oct 21 2019 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 345 AM CDT Mon Oct 21 2019 Areas along the Lake Michigan shoreline will have to contend with some fog this morning until winds pick up ahead of an approaching low pressure system this morning. While in situ observations from Door County indicate the fog has lifted, observations from Kewaunee and Manitowoc counties show the area is still fogged in. Therefore will extend the Dense Fog Advisory for these counties through 7 am. A strengthening low pressure system will lift northeast through northwest Wisconsin today, bringing an area of of rain and gusty southeasterly winds as the pressure gradient tightens. While a good portion of east-central Wisconsin and the lakeshore could approach Wind Advisory criteria, the area most prone will be Door County as the core of the 925 mb jet will linger the longest across this area. Given the longer exposure of these high winds will issue a Wind Advisory for Door County for this afternoon. However it is possible that this headline could be extended further south and west if winds up being stronger than expected across east-central Wisconsin and the Fox Valley. These high winds will be onshore for the Lake Michigan nearshore waters, as waves build to 6 to 10 feet. These high onshore winds combined with the high waves may lead to some lakeshore flooding across Door, Kewaunee, and Manitowoc counties. The Lakeshore Flood Advisory will continue from late this morning through this evening for the possibility of flooding along the lakeshore. The dry slot with this low will arrive late this afternoon and this evening which will provide a reprieve from the moderate rainfall. Wrap around moisture from the wound up low will then move back into the area from the west later tonight and last into Tuesday. Although the chance for rain will go up again during this period, rainfall amounts are expected to be much lighter, generally one quarter of an inch or less. Winds will also ease up quite a bit this evening and turn to a more southerly direction, allowing for the lakeshore flooding concerns to abate. Winds will increase again on Tuesday as the main low tracks over Lake Superior, however the winds will veer to the southwest which should also keep the threat for lakeshore flooding at bay. .LONG TERM...Tuesday Night Through Sunday Issued at 345 AM CDT Mon Oct 21 2019 Showers are expected to linger into Tuesday night, mainly across north-central Wisconsin, in cyclonic flow at the surface and aloft. A mix of rain and snow is possible at some locations late in the evening as temperatures cool. A weak surface ridge should bring a period of mainly dry weather late Tuesday night and Wednesday morning. An upper level short wave and surface system passing south of the area will bring a chance for showers to locations generally along and south of Highway 29 Wednesday afternoon and evening. There will still be a chance for showers from the Fox Valley east to Lake Michigan later Wednesday night. Rain may become mixed with snow at some locations during the night. Generally dry weather is expected for the rest of the week and the weekend. High pressure will be the main surface feature, with systems passing to the north or well to the south of Wisconsin. The forecast area will remain in cyclonic flow aloft so there will still be slight chances for precipitation at times. A general warming trend can be expected but daytime highs will remain cooler than normal. && .AVIATION...for 06Z TAF Issuance Issued at 1119 PM CDT Sun Oct 20 2019 There are many aviation concerns during this TAF period, including fog potential along the lakeshore and in far northeast WI tonight, the arrival of moderate to heavy rainfall and associated MVFR/IFR flight conditions on Monday, and a significant threat of LLWS late tonight into Monday. Marine fog continued to impact the Lake Michigan shoreline late this evening, resulting in LIFR/VLIFR conditions at the MTW TAF site. With continued east flow tonight, would expect the fog to persist along the coast through most of the night, though increasing winds may help improve conditions late. Another potential area of fog is in far northeast WI, where east to southeast upslope flow may result in some development overnight. A large area of rain will arrive late tonight and early Monday, and become moderate to heavy during the late morning and early afternoon. Flight conditions are expected to deteriorate to MVFR/IFR as the steadier/heavier rains arrive and fog forms. The precipitation is expected to taper off as a dry slot arrives later in the day, and flight conditions may return to VFR in some areas during the late afternoon and evening. A few thunderstorms may develop on the nose of the dry slot Monday afternoon, but confidence is too low to include any mention at the TAF sites at this time. Very strong southeast winds will develop above the surface late tonight into Monday morning, then veer south to southwest during the late afternoon and evening. Winds aloft may reach 50 to 60 knots in eastern WI Monday afternoon, so significant LLWS is expected there. && .MARINE... Issued at 345 AM CDT Mon Oct 21 2019 A strong low pressure system will passing through the area today and Tuesday. Ahead of the low, east to southeast winds will increase this morning, with gusts on the Bay and Lake approaching 30 to 35 kts by midday. Wind gusts will peak this afternoon in the 35 to 40 kt range, before subsiding somewhat this evening. After winds veer to the southwest, winds are expected to increase again late tonight into Tuesday. Gusts in the 35 to 40 kt range appear likely from late tonight into Tuesday night. Wind gusts will be approaching gale force for much of the period from this morning through Tuesday night. The latest guidance suggests Tuesday into Tuesday night may have the greatest risk of gales. Winds across the Bay have come in higher this run today. As a result, will upgrade the Bay to a Gale Warning later this morning and through the afternoon hours. Although winds will remain gusty across the Bay tonight, there appears to be enough of a gap where this period will be mainly Small Craft Advisory criteria. However Tuesday and Tuesday night may need a Gale Warning on the Bay if the current wind speeds continue in subsequent forecasts. Will not upgrade the later periods at this point but will defer to later shifts. The Gale Warning headlines on the Lake Michigan nearshore waters remain unchanged. && .GRB WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 7 AM CDT this morning for WIZ040-050. Lakeshore Flood Advisory from 10 AM this morning to 10 PM CDT this evening for WIZ022-040-050. Wind Advisory from 10 AM this morning to 7 PM CDT this evening for WIZ022. && SHORT TERM.....Kurimski LONG TERM......MG AVIATION.......Kieckbusch MARINE.........Kurimski
Hazardous weather outlook, Oct 20, 2:42 PM CDT, 13 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 242 PM CDT Sun Oct 20 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 242 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday No severe weather is expected, but there is a slight chance for thunderstorms on Monday. Locally heavy rainfall is possible with some of the storms. Onshore southeast winds, high waves, and high lake levels may lead to some lakeshore flooding across southeast facing beaches on Door, Kewaunee, and Manitowoc counties Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-211945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 242 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No widespread hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Sunday Conditions hazardous for small craft can be expected from early Monday morning into Wednesday across the Bay of Green Bay. A few gale force gusts to 35 knots are possible, mainly near the northern tip of the Door Peninsula. Gale force winds are expected at times across the Lake Michigan nearshore waters from Monday through Tuesday evening. Please see the latest Marine Weather Message and Nearshore Forecast for details. Thunderstorms are possible on Monday afternoon. Any storms will pose a hazard to boaters. MPC/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 8:37 PM CDT | Dense Fog Advisory | GRB | Door, Kewaunee, Manitowoc | 9 hr |
Nearby
Wind Advisories in Wisconsin, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.